MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC (MEXICO) PROWLER SEL PLUS 150/5CM 45TIP; CATHETER, CONTINOUS FLUSH
Catalog Number 606S255FX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Concomitant med products due to character limitation: 4x12 orbit galaxy tdl complex fill (640cf0412, (b)(4)) hydraulic coil (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.Complaint conclusion: as reported by a health care professional, during a coil embolization of an interior carotid-posterior communicating artery aneurysm, an 4x12 orbit galaxy tdl complex fill (640cf0412/(b)(4)) hydraulic coil was inserted into the prowler select plus 150/5cm 45tip (606-s255fx/(b)(4)) microcatheter but strong resistance was encountered and the coil delivery system could neither be advanced nor withdrawn.The coil did not exit the tip of the microcatheter, so the coil was removed as a unit with the microcatheter.The microcatheter was replaced with a competitor product.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No further information was provided.The prowler select plus 150/5cm 45tip microcatheter was discarded by the customer and is thus not available for evaluation.A review of the manufacturing documentation associated with this lot revealed that one unit was rejected due to a scrunch defect and one was rejected due to small inner diameter (id) defect and could be related to the reported complaint.However, the device history record review confirmed that the rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.With the limited information available and without the products available for analysis, the reported customer complaint could not be confirmed.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure may have contributed to the reported failure.Neither the device history record reviews nor the information available for review indicate that there is a design- or manufacturing-related issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 1226348-2018-00656 & 1226348-2018-00657.
 
Event or Problem Description
As reported by a health care professional, during a coil embolization of an interior carotid-posterior communicating artery aneurysm, an 4x12 orbit galaxy tdl complex fill (640cf0412/(b)(4)) hydraulic coil was inserted into the prowler select plus 150/5cm 45tip (606-s255fx/(b)(4)) microcatheter but strong resistance was encountered and the coil delivery system could neither be advanced nor withdrawn.The coil did not exit the tip of the microcatheter, so the coil was removed as a unit with the microcatheter.The microcatheter was replaced with a competitor product.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.The products were discarded and are thus not available for evaluation.No further information was provided.

Brand Name
PROWLER SEL PLUS 150/5CM 45TIP
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7715166
Report Number1226348-2018-00657
Device Sequence Number19164713
Product Code KRA
UDI-Device Identifier10886704028857
UDI-Public10886704028857
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number606S255FX
Device Lot Number17748673
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1